MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27
Model Number 04.01.0211
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 december 2020: lot 189947: 54 items manufactured and released on 15-may-2019.Expiration date: 2024-04-30.No anomalies found related to the problem.To date, 28 items of the same lot have been already sold without any other similar reported event.Additional device involved batch review performed on 14 december 2020: reverse shoulder system 04.01.0123 humeral reverse hc liner ø39/+3mm (k170452)lot.188279 lot 188279: 42 items manufactured and released on 09-jan-2019.Expiration date: 2023-12-18.No anomalies found related to the problem.To date, 33 items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
A revision surgery of the shoulder was performed on dec 7th, due to an infection 2 motnhs after primary.After a blood test, the finding of a subcutaneous abscess and intra-joint serous collection, the sepsis was found and the surgeon had to remove the shoulder lat.Glenosphere and humeral reverse hc liner.The area has been disinfected with an antiseptic povidone iodine and new implant was placed.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs department on 4 january 2021: delayed infection in reverse shoulder arthroplasty, 9 weeks after primary operation.Infection is a known possible adverse event following every surgery, including rsa's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Additional Manufacturer Narrative
Devices returned on 12-feb-2021 and analyzed on 18-feb-2021.Visual inspection performed by r&d shoulder manager: the glenosphere does not show signs of damage.Minor negligeable scratches are present on the articular surface of the liner.Given their shape, the scratches are more likely to have occurred while removing the implant.

Brand Name
REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27
Common Device Name
REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11115737
Report Number3005180920-2021-00007
Device Sequence Number3608438
Product Code PHX
UDI-Device Identifier07630040728102
UDI-Public07630040728102
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number04.01.0211
Device Catalogue Number04.01.0211
Device Lot Number189947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
12/07/2020
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/03/2021
03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight104